Alert archive / New York / Marine Weather Statements in 2007

Marine Weather Statement 2, NWS Buffalo, NY

May 18, 2007

NWS Buffalo, NY issued this marine weather statement at May 18, 2007, 10:01 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 18, 2007, 10:01 AM EDT (14:01 UTC)
Expired
May 18, 2007, 1:00 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KBUF 181401
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1001 AM EDT FRI MAY 18 2007

LOZ044-181700-
/X.NEW.KBUF.MA.S.0002.070518T1401Z-070518T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1001 AM EDT FRI MAY 18 2007

AN AREA OF FOG REDUCING VISIBILITIES TO A HALF MILE OR LESS WILL
PERSIST ALONG THE NEARSHORE WATERS OF LAKE ONTARIO BETWEEN SODUS
BAY AND OSWEGO THROUGH 1PM. THE FOG IS EXPECTED TO DISSIPATE AFTER
THAT TIME.  

MARINERS SHOULD BE PREPARED WITH A COMPASS OR OTHER NAVIGATION
AIDS IF YOU WILL BE IN THIS AREA THROUGH EARLY AFTERNOON.


$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this marine weather statement went out at May 18, 7:41 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 18, 7:41 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
741 AM EDT FRI MAY 18 2007

.SYNOPSIS...
WESTERN NEW YORK WILL LIE IN A SWEET SPOT BETWEEN A MASSIVE UPPER
LEVEL LOW ALONG THE EAST COAST AND A FRONTAL SYSTEM NORTH OF THE
GREAT LAKES FOR THE NEXT COUPLE OF DAYS. THIS WILL ALLOW FOR
PLENTY OF SUNSHINE AND SEASONABLY COOL CONDITIONS. THE UPPER LOW
MAY THREATEN AREAS EAST OF LAKE ONTARIO WITH SOME SHOWERS ON
SATURDAY WHILE A COLD FRONT WILL CROSS THE ENTIRE AREA SATURDAY
NIGHT AND EARLY SUNDAY WITH SOME SHOWER ACTIVITY. DRY WEATHER WILL
RETURN SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK ALONG WITH A
WARMING TREND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SKIES HAVE CLEARED THROUGHOUT THE AREA IN THE PREDAWN HOURS.
CIRCULATION AROUND UPPER LOW OVER WEST VIRGINIA AND SOUTHEAST
OHIO HAS SPREAD CLOUDINESS UP ACROSS MOST OF WESTERN PA...BUT THIS
TREND SHOULD BE ARRESTED AS UPPER LOW DRIFTS EAST INTO VA AND
TURNS FLOW EAST AND NORTHEAST OVER US. MEANWHILE...MOISTURE WILL
SURGE UP THE EAST COAST AHEAD OF THIS UPPER LEVEL FEATURE.
BUT...IT LOOKS LIKE A VERY PLEASANT DAY FOR ALL OF WRN AND CNTRL
NY WITH PLENTY OF SUNSHINE AND LGT WINDS. 850 MB TEMPS IN 0 TO +2C
RANGE WILL KEEP TEMPS A BIT BELOW NORMAL...BUT STILL 60 OR SO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TWO ITEMS OF CONCERN DURING THIS PERIOD. THE MAIN ONE BEING THE
HUGE STORM ON EAST COAST. UPPER LEVEL LOW SHOULD CONTINUE TO DRIFT
TO JERSEY COAST AND SPREAD NEW ENGLANDS RAIN WESTWARD TO ABOUT
CENTRAL NY AS IT OPENS UP SOME. THE CUTOFF SHOULD BE SHARP AND MAKES
PRECISE PLACING DIFFICULT. BOTH GFS AND NAM FAIRLY CLOSE...TAKING
EDGE TO ABOUT SYR-ART LINE. WILL CONTINUE WITH CHC POPS FOR OUR
EASTERN AREAS...UP TO 50 POPS LEWIS. WILL CONTINUE THIS THREAT
INTO SAT EVE.

WESTERN AREAS WILL SEE A DIFFERENT PICTURE AS COASTAL MOISTURE
WILL NOT GET THIS FAR WEST...SO ANOTHER PLEASANT DAY...AND A FEW
DEG MILDER. BEST WX WILL BE ON NIAGARA FRONTIER...THE BEST IN THE
NORTHEAST.

A STRONGER FRONTAL SYSTEM WILL APPROACH FROM THE NORTHWEST SAT
EVENING AND KICK OUT THE NEW ENGLAND STORM BY LATER SUNDAY. NAM
JUST ABSORBS THIS INTO THE COASTAL SYSTEM WITH LITTLE OR NO
PRECIP...WHILE GFS STILL CARRIES A DISTINCT COLD FRONT WHICH
SEEMS MORE REASONABLE...BUT A BIT FASTER THAN LAST RUN. WILL
CONTINUE WITH CHC POPS EVERYWHERE SAT NT...BUT ONLY HOLD ACROSS
SOUTH AND EAST AREAS SUN MORNING. DRIER AIR MOVES IN DURING
SUNDAY...COOL THOUGH WITH 850S ZERO OR SO...M-U 50S. FROST
POTENTIAL INLAND SUN NT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SURFACE LOW PRESSURE OVER THE CANADIAN MARITIMES AT THE START OF THE
PERIOD WILL BE PULLING AWAY AS COOL CANADIAN HIGH PRESSURE WILL
BUILD SOUTH ACROSS THE AREA. WE COULD BE DEALING WITH SOME
FROST/FREEZE ISSUES LATE SUNDAY NIGHT A RESULT AS SOME OF THE
NUMERICAL GUIDANCE IS SUGGESTING OVERNIGHT LOW TEMPERATURES SUNDAY
NIGHT/MONDAY MORNING IN THE LOW AND MID 30S. OTHERWISE...THIS
PERIOD LOOKS TO BE A SETTLED ONE WITH WARMING TEMPERATURES.

A LOW AMPLITUDE RIDGE OVER THE NATIONS MID SECTION AT THE START OF
THIS PERIOD WILL ADVANCE AND BECOME MORE AMPLIFIED ACROSS THE GREAT
LAKES AND OHIO VALLEY MONDAY AND TUESDAY. THIS WILL PROVIDE ALL OF
WESTERN AND NORTH CENTRAL NEW YORK WITH DRY WEATHER AND NOTICEABLE
DAY TO DAY WARMING.

FOR WEDNESDAY AND THURSDAY...THE RIDGE WILL BE CENTERED TO OUR EAST
WITH A STRENGTHENING SOUTHERLY FLOW HELPING TO PUMP H8 TEMPS TO
BETWEEN 12 AND 14C. THE SYNOPTIC AND H8 TEMP PATTERN DEPICTED BY THE
00Z GFS IS STRONGLY SUPPORTED BY THE GFS ENSEMBLES...WHICH ARE IN
SURPRISINGLY GOOD AGREEMENT. VERY LOW VARIANCE SHOWN BETWEEN THE H5
HGT AND H85 TEMP FIELDS FOR BOTH DAYS OVER OUR REGION. THE WARMER
H85 TEMPS WILL LEAD TO ABOVE NORMAL SFC TEMPS FOR BOTH WEDNESDAY AND
THURSDAY.

MAX TEMPERATURES HAVE THUS BEEN RAISED FOR TUESDAY THROUGH THURSDAY
BY SEVERAL DEGREES...ALTHOUGH WE REMAIN WELL COORDINATED WITH OUR
ADJOINING WFOS.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LINGERING LOW CLOUDS AND FOG EAST OF LAKE ONTARIO WILL QUICKLY GIVE
WAY TO VFR CONDITIONS BY MID MORNING...OTHERWISE...A SURFACE RIDGE
EXTENDING FROM THE CANADIAN MARITIMES AND LOWER GREAT LAKES TO THE
LOWER OHIO VALLEY WILL PRODUCE FINE VFR CONDITIONS FOR ALL OF
WESTERN AND NORTH CENTRAL NEW YORK FOR TODAY AND TONIGHT.

THE VFR WEATHER WILL BE ACCOMPANIED BY LIGHT SURFACE WINDS...WITH
WINDS GENERALLY REMAINING BELOW 20KTS UP THROUGH 4K FT.

LOOKING FURTHER OUT...THE NEXT THREAT OF SHOWERS AND MVFR CONDITIONS
WILL BE LATE SATURDAY AND SATURDAY NIGHT. ATLANTIC MOISTURE WILL
SPREAD TO THE WEST WHILE A WEAK COLD FRONT WILL SETTLE ACROSS LAKE
ONTARIO. THIS COULD LEAD TO SOME SHOWER ACTIVITY...WITH THE GREATEST
POTENTIAL BEING FOUND EAST OF LK ONTARIO. HIGH PRESSURE OVER JAMES
BAY ON SUNDAY WILL THEN DRIFT TO THE SOUTH ACROSS NEW YORK STATE TO
PROVIDE VFR CONDITIONS FOR SUNDAY THROUGH AT LEAST TUESDAY.

&&

.MARINE...
HIGH PRESSURE EXTENDING FROM THE CANADIAN MARITIMES TO LOWER
MICHIGAN WILL RESULT IN LIGHT WINDS ACROSS BOTH LAKES ERIE AND
ONTARIO TODAY AND TONIGHT.

WHILE AN APPROACHING COLD FRONT WILL PINCH OFF THIS RIDGE ON
SATURDAY...WINDS AND WAVES WILL REMAIN WELL BELOW SCA CRITERIA.
WINDS WILL PICK UP ON SUNDAY IN THE WAKE OF THE COLD FRONT...AND
THIS WILL LIKELY ALLOW WAVES TO BUILD TO JUST BELOW SCA CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...SFM
SHORT TERM...SFM
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, May 18, 5:02 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT FRI MAY 18 2007

NYZ001>008-010>014-019>021-085-190915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-190915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT FRI MAY 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:41 PM EDTFrost AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Jefferson, Lewis and 4 more16 hr

Nearby

Marine Weather Statements in New York, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.